Facebook Pixel

Period Problems

By November 22, 2010 - 7:12am
Rate This

I recently got my period and I am on day 3 today. Usually during my 3rd day, I end up feeling extremely hot and I sweat, I feel dizzy, I feel like I also have a fever and I can't sleep at night time either. Does that happen to anyone else? Is that normal when you are on your period? And sometimes I get a lot of gas that ends up giving me a lot of pain, that it makes it difficult for me to walk. How can you prevent all this from happening?

Add a Comment5 Comments

HERWriter Guide

Hi pasntai

Thanks for your question and welcome!

Fever, dizziness, and insomnia are not generally considered "typical" period pains although you may be dizzy from losing blood (iron deficiency) during your period. You may want to consider an iron supplement. You may be losing sleep due to discomfort.

If this is happening ONLY during your period then it's likely it's period-linked, as opposed to an underlying illness although certainly we cannot tell you for sure.

I also wondering if you are suffering from PMDD (Premenstrual dysphoric disorder) although that usually means you would have pretty severe emotional symptoms as well as physical. Some of these symptoms include:

■Extreme sadness
■Frequent crying
■Feelings of anxiousness or nervousness
■Unusually strong cravings for certain foods
■Difficulty concentrating or paying attention
■Panic attacks
■Mood swings
■Fatigue or lack of energy
■Physical symptoms include sore breasts, headaches, joint or muscle pain, swelling, and bloating

pasntai, do you also suffer from any of this? You can read a lot more on our PMDD page here and let me know if you think this is something you may be dealing with: http://www.empowher.com/condition/pmdd

I do think it's a good idea to put a call into your GYN about this, however, as this is not something you should be encounter on a monthly basis. What do you think?

November 22, 2010 - 1:32pm
(reply to Susan Cody)

I don't know if I explained the fever part properly, but they would be like chills, shaking (like I have had a really bad flu) and while I'm sleeping then I basically sweat like no tomorrow and then suddenly end up feeling nausea. And I then cannot go back to bed until that entire feeling goes away.

November 22, 2010 - 2:19pm
HERWriter Guide (reply to pasntai)

Hi again - thanks for the update!

I would suggest to talk to your doctor about this and perhaps have your hormone levels checked during your period. This will give you an idea if it's linked (which it could well be). Since these symptoms are so directly placed smack in the middle of your period then it's sounds like there could be a specific answer and perhaps a treatment to go with it.

Will you let us know how it goes?

November 25, 2010 - 3:16pm
(reply to Susan Cody)

Hi Susan,

I was thinking the same thing. I will be seeing her sometime in January. And I have been keeping track of every month so far to see if the symptoms are falling around the same time and if they are appearing to be the same.

I will update you soon. Thanks!!!!

November 25, 2010 - 3:40pm
(reply to Susan Cody)

I read the symptons for PMDD, I strongly believe I don't have that.

I only feel this way on either my 3rd or 4th day. This has happened only last month and this month when I have gotten my period. I dont know if this helps, but I am on birth control pills. I am taking Alesse. This is my first time taking Alesse but have taken birth control pills before. Could it be effects from the pills?

Sorry, I shouldn't maybe use the word dizzy, I would say light headed, feeling extremely hot/sweating at times, feeling nausea, and feeling I have a fever so then it ends up making me feel like crap. And I end up missing work. I do take iron pills actually. So I still find it odd. And this month I am not bleeding as heavily as I was last month.

Would you know why I end up having so much gas though? Like sometimes its extremely painful I can't even walk. I end up taking either Metamusal (usually before my period is about to start to sort of prevent it from happening) or those GasX pills.

November 22, 2010 - 2:08pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.